Texas, 2017

Heat in Texas, July 26 to 27, 2017

July 26 to 27, 2017 · NWS SHV · 2 events in 2 counties and zones

An upper level ridge of high pressure built back in across portions of the Southern Plains and Lower Mississippi Valley between July 26th-27th, resulting in high temperatures each day climbing into the mid 90s across Northeast Texas. When combined with the high humidity, heat indices climbed to near 105 degrees each day.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level ridge of high pressure built back in across portions of the Southern Plains and Lower Mississippi Valley between July 26th-27th, resulting in high temperatures each day climbing into the mid 90s across Northeast Texas. When combined with the high humidity, heat indices climbed to near 105 degrees each day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 11:42 AM CST, 18 minutes earlier.

Area forecast discussion, Jul 26, 11:42 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1242 PM CDT Wed Jul 26 2017

.AVIATION...
With the exception of MVFR/IFR ceiling and visibilites around
daybreak Thursday morning, VFR conditions to prevail across area
terminals. Otherwise, south winds 5 to 10 knots today to become 5
knots overnight, becoming 5 to 10 knots again on Thursday. /05/

&&

.PREV DISCUSSION... /issued 1112 AM CDT Wed Jul 26 2017/

DISCUSSION...
Despite morning cloud cover in some areas, temperatures thus far
are already running 1-2 degrees warmer at most locations compared
to this time yesterday. Couple that with dew points in the mid 70s
with little if any mixing out expected later today, and we've got
the perfect recipe for oppressive heat and humidity this afternoon
with the areawide heat advisory taking effect. Current forecast is
in pretty good shape and only made minor edits to sky cover along
and south of I-20 to include partly cloudy wording with developing
cu field per visible satellite imagery. Updated text products have
been issued.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  78  95 /   0  10  10  20
MLU  74  97  76  93 /   0  10  10  30
DEQ  75  96  76  93 /   0  10  20  30
TXK  77  96  77  93 /   0  10  20  30
ELD  75  97  76  93 /   0  10  20  30
TYR  76  96  78  96 /   0  10  10  20
GGG  76  96  77  95 /   0  10  10  20
LFK  76  97  75  97 /   0  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Thursday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT Thursday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT Thursday for OKZ077.

TX...Heat Advisory until 7 PM CDT Thursday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

05/09/09
Hazardous weather outlook, Jul 26, 10:32 AM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1132 AM CDT Wed Jul 26 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1132 AM CDT Wed Jul 26 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A heat advisory is in effect this afternoon with heat index values
reaching around 105-109 degrees across the entire region. Be sure
to take extra precautions to cool your body if have to spend any
time outdoors during peak heating hours in the afternoon and early
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Heat index values will exceed 105 degrees once again during the
afternoon and early evening hours on Thursday as heat advisory
conditions remain in effect through early Thursday evening. After
that, expect increasing chances for thunderstorms by late Friday
into Saturday as a rare summertime frontal boundary shifts south
through the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Red River

When
July 26, 12:00 PM CST to July 27, 6:00 PM CST
Where
Red River forecast zone
Reported by
RAWS
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Heat, Bowie

When
July 26, 12:00 PM CST to July 27, 6:00 PM CST
Where
Bowie forecast zone
Reported by
ASOS
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 703922, 703923.